Alert archive / Florida / Areal Flood Warnings in 2012

Areal Flood Warning 9, NWS Tallahassee, FL

June 26, 2012Lafayette County, Taylor County, Florida

NWS Tallahassee, FL issued this areal flood warning at Jun 26, 2012, 2:13 PM EDT for Lafayette County, Taylor County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2012, 2:13 PM EDT (18:13 UTC)
Expired
Jun 26, 2012, 5:00 PM EDT
In force
3 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

Counties Lafayette County, FL, Taylor County, FL

The radar

The Tallahassee radar (KTLH), 99 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2012-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2012-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
642 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this areal flood warning went out at Jun 26, 12:16 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jun 26, 12:16 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1216 PM EDT Tue Jun 26 2012

.UPDATE...Tropical Storm Debby continues to move slowly across
Apalachee Bay towards the eastern Big Bend. Then intensity has
dropped to 35 knots and the storm is expected to make landfall
early Wednesday. The surface boundary, which helped to trigger the
extreme rainfall yesterday, has weakened and shifted east this
morning. Latest surface analysis indicates this boundary runs from
the center of Debby northeast across Dixie county. Expect this
region to be the focus for additional heavy rain today. However,
the convection is not nearly as deep today as it was 24 hours ago.
Therefore, rainfall rates should not be as high today in the
eastern Big Bend. Despite this, any bands that do develop may
cause some additional flooding, given the saturated conditions.

Farther west, drier air continues to pour in from the north in the
wake of Debby. Have trimmed PoPs over the western zones to account
for latest conditions.

&&

.MARINE...Conditions will slowly begin to improve from west to
east over the next 24 hours as Debby moves inland over central
Florida. Have adjusted seas downward with the latest update to
match better with current buoy observations.

&&

.AVIATION...MVFR to IFR conditions will continue this morning at
KVLD and KTLH. These conditions will gradually improve starting
this evening. VFR conditions expected elsewhere.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   84  74  87  71  91 /  70  50  40  40  40
Panama City   87  77  88  75  90 /  60  30  30  30  30
Dothan        90  72  90  71  94 /  30  10  10  20  20
Albany        88  72  90  70  92 /  50  30  20  30  20
Valdosta      85  72  86  70  91 /  80  50  50  50  40
Cross City    82  75  83  72  91 / 100  60  60  60  50
Apalachicola  84  78  85  75  87 /  70  50  40  40  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...Flash Flood Watch through late tonight for Coastal Dixie-Coastal
     Taylor-Inland Dixie-Inland Taylor-Lafayette.

     TROPICAL Storm Warning for Coastal Dixie-Coastal Franklin-
     Coastal Gulf-Coastal Jefferson-Coastal Taylor-Coastal
     Wakulla-Inland Dixie-Inland Taylor-Lafayette.

     High Surf Advisory until 5 PM CDT this afternoon for Coastal Bay-
     South Walton.

GM...TROPICAL Storm Warning for Apalachee Bay-Coastal waters From
     Ochlockonee River to Apalachicola FL out to 20 NM-Coastal
     waters from Suwannee River to Keaton Beach FL out 20 NM-
     Coastal waters from Apalachicola to Destin FL out 20 NM-
     Waters from Suwannee River to Apalachicola FL from 20 to 60
     NM-Waters from Apalachicola to Destin FL from 20 to 60 NM.

&&

Camp/Godsey/Harrigan
Hazardous weather outlook, Jun 26, 5:14 AM EDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
514 AM EDT TUE JUN 26 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-270915-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
514 AM EDT TUE JUN 26 2012 /414 AM CDT TUE JUN 26 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

THE MAJOR THREAT TODAY WILL BE FLOODING MAINLY ACROSS THE
EASTERN BIG BEND.

PLEASE SEE MIAAFDTAE AND MIAHLSTAE FOR MORE SPECIFIC INFORMATION.

FLORIDA...
     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR COASTAL DIXIE-COASTAL
     TAYLOR-INLAND DIXIE-INLAND TAYLOR-LAFAYETTE.

     TROPICAL STORM WARNING FOR COASTAL DIXIE-COASTAL FRANKLIN-
     COASTAL GULF-COASTAL JEFFERSON-COASTAL TAYLOR-COASTAL
     WAKULLA-INLAND DIXIE-INLAND TAYLOR-LAFAYETTE-MADISON.

     HIGH SURF ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR COASTAL BAY-
     SOUTH WALTON.

MARINE AREA...
     TROPICAL STORM WARNING FOR APALACHEE BAY-COASTAL WATERS FROM
     OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS
     FROM SUWANNEE RIVER TO KEATON BEACH FL OUT 20 NM- COASTAL WATERS
     FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM SUWANNEE
     RIVER TO APALACHICOLA FL FROM 20 TO 60

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

HAZARDS FROM DEBBY WILL LIKELY CONTINUE INTO AT LEAST WEDNESDAY
WITH A GRADUAL AND THEN MORE RAPID IMPROVEMENT EXPECTED FOR THE
REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD CLOSELY MONITOR THE WEATHER AND ANY FLOODING ISSUES.

REPORT HEAVY RAIN AMOUNTS AND FLOODING...AND ANY SEVERE WEATHER
TO THE NATIONAL WEATHER SERVICE.

BLOCK

In the hours before

Local storm report, Jun 26, 8:33 AM EDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
833 AM EDT TUE JUN 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     FLASH FLOOD      LAKE PARK               30.68N 83.19W
06/25/2012                   LOWNDES            GA   EMERGENCY MNGR

            UP TO ONE FOOT OF WATER IN THE PARKING LOT OF SONNYS IN
            LAKE PARK GEORGIA.

&&

GODSEY
Local storm report, Jun 26, 10:16 AM EDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1016 AM EDT TUE JUN 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     HEAVY RAIN       2 SSW CHAIRES CROSSROAD 30.40N 84.13W
06/26/2012  M13.50 INCH      LEON               FL   PUBLIC

            STORM TOTAL AT THE INTERSECTION OF LOUVINIA DR AND BRUSHY
            CREEK RD.

&&

HARRIGAN
Local storm report, Jun 26, 11:36 AM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1136 AM EDT TUE JUN 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1133 AM     HEAVY RAIN       1 E CURTIS MILL         30.01N 84.50W
06/26/2012  E28.78 INCH      WAKULLA            FL   PUBLIC

            UNOFFICIAL MEASUREMENT. STORM TOTAL. EMPTIED 7 INCH RAIN
            GAUGE 4 TIMES WITH AN ADDITIONAL .78 INCHES THEREAFTER.

&&

HARRIGAN

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 11:35 PM EDTRiver Flood WarningTAEJefferson, Madison, Taylor8 days
Jun 25, 11:41 PM EDTFlash Flood WarningTAEFranklin, Gulf, Liberty6 hr
Jun 26, 1:18 AM EDTFlash Flood WarningTAELafayette, Taylor6 hr
Jun 26, 4:00 AM EDTAreal Flood WarningTAEJefferson, Leon, Madison, Taylor, Wakulla6 hr
Jun 26, 4:04 AM EDTHigh Surf AdvisoryTAEBay, Walton13 hr
Jun 26, 12:44 PM EDTRiver Flood WarningTAEDixie, Levy7 days
Jun 26, 12:48 PM EDTRiver Flood WarningTAEDixie, Levy7 days
Jun 26, 12:55 PM EDTAreal Flood WarningTAEFranklin, Jefferson, Liberty, Wakulla24 hr
Jun 26, 3:01 PM EDTFlash Flood WarningTAELafayette119 min
Jun 26, 4:08 PM EDTFlash Flood WarningTAETaylor112 min
Jun 26, 4:50 PM EDTAreal Flood WarningTAELafayette, Taylor3 hr
Jun 26, 4:57 PM EDTFlash Flood WarningTAELafayette63 min
Jun 26, 5:07 PM EDTRip Current StatementTAEBay, Franklin, Gulf, Walton11 hr
Jun 26, 5:29 PM EDTSmall Craft AdvisoryTAE11 hr
Jun 26, 5:55 PM EDTFlash Flood WarningTAELafayette2 hr
Jun 26, 7:49 PM EDTAreal Flood WarningTAEDixie, Lafayette, Taylor24 hr

Nearby

Areal Flood Warnings in Florida, 2012Every areal flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.